Announcement

Collapse
No announcement yet.

Can ointments clog meibomian glands

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Can ointments clog meibomian glands

    Can systane nighttime ointment clog. meibomian glands. I used an ointment when I first got dry eyes about 11 months ago and used refresh nighttime ointment for about a week maybe a little longer and it seemed to make it worse after that. Of time. However I know I wasn't cleaning off the exess left on the eyelid margin very well sometimes. Eyes of gotten to the point now where refresh celluvisc gel only lasts a couple hours also anything I put in my eye seems to burn it frequently. Recently tried Oasis Tears Plus. Seemed okay in the eye did it during the daytime but then started burning down in the eye pocket as I call it. Did not even try the Oasis in the good eye.

    The refresh celluvisc does burn the aisle little bit and also in the eye pocket when I first put it in and then it subsides after a while. I have been using Bausch & Lomb soothe during the daytime for the past 10 months and until recently never felt any burning from that in the eye but now I guess they're inflamed more and even those burn the eyes and sometimes when it gets on the lid margins especially the lower one I will feel some burning. Recently doctor expressed lower glands and said they were okay.
    Prior to that about 2 months ago doctor said glands were slightly clogged. He gave me an antibiotic ointment to put on the lower lid I used it for several days and it seemed to help a nighttime dryness as a little bit got in the eye but in the daytime I got a lot of reflux tearing from it . So I stopped using it . I told him this and he didn't really reply to me stop using it . I did two weeks of good hygiene. He also said there was a little blepharitis. It's also had two cold viruses the past month and might have a sinus infection. Or could just be irritated and dry still because I take a strong antihistamine type antidepressant called mirtazapine. Doctor said that could also be contributing to the dry eye problem but could not get a conclusive answer as I'm sure they don't know unless I stop the Mirtazapine as to how much it's actually contributing
    . I know I do have a lot of inflammation in my body due to chronic stress and anxiety and depression that I've been suffering the past 3 years with. Started getting worse about 2 months ago after being on the Mirtazapine for about two and a half months.
    I also told him that I have had a virus and may have a sinus infection and had sinus problems before and he said I should go to a university hospital where they have high-end Dr and an ENT department that could collaborate with the eye people. Can't get in to see them for at least another month. Even when I go I have to see a regular eye doctor there first and then they will refer me to a dry eye specialist after they diagnose that I have dry eyes.

    doctor did prescribe Restasis which I tried for a few days and it burnt my eye then went away and then I was going to stop taking the Mirtazapine but have not done that yet. Have to meet with my psychiatrist first and figure it out if I'm going to try another antidepressant. Right now that Mirtazapine helps give me an appetite and I am extremely underweight so I feel like I'm trapped by the thing cuz it's the only thing that's actually giving me an appetite and keeping me eating right now. Also got samples of xiidra but based upon the level of inflammation and how my eyes or just react to regular drops I'm afraid to even try the xiidra.
    also just doesn't seem the healthiest thing in the world to put in your eyes mineral oil and Vaseline. I've read on dermatologist forms that Vaseline can actually dry your skin and it mineral oil never actually gets processed in leaves your body although I wouldn't worry too much about that in the little amount is put in an eye
Working...
X